MAUDE Adverse Event Report: SCANLAN INTERNATIONAL SCANLAN® MULTI-PURPOSE CLAMP; MEDIUM VASCULAR CLAMP

SCANLAN INTERNATIONAL SCANLAN® MULTI-PURPOSE CLAMP; MEDIUM VASCULAR CLAMP
Model Number 2002-16
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The examination of the returned device found significant corrosion, discoloration and pitting.The formation of a pit can be seen on the break line of the jaw.Corrosion on surgical instrumentation is caused by a chemical reaction between the stainless steel and the chemicals, minerals and soiling that the instrument comes into contact with on a daily basis (i.E., detergents, blood and other body fluids, medications, saline, water, etc.).High concentrations of chlorides cause significant corrosion, which can lead to pitting and possible stress fractures.Damage caused by these substances accelerates when combined with the heat, humidity, and pressure of sterilization.The manufacturer's instructions requires inspection between each use cycle and to return the instrument to a scanlan repair center if corrosion cannot be easily removed.Scanlan care & maintenance guide mk-doc-cm rev a troubleshooting guide for surgical instrumentation corrosion and pitting corrosion is a gradual wearing away of a surface, generally by chemical reaction.Corrosion on surgical instrumentation is caused by a chemical reaction between the stainless steel and the chemicals, minerals and soiling that the instrument comes into contact with on a daily basis (i.E., detergents, blood and other body fluids, medications, saline, water, etc.).High concentrations of chlorides cause significant corrosion, which can lead to pitting and possible stress fractures.Damage caused by these substances accelerates when combined with the heat, humidity, and pressure of sterilization.When corrosion breaks through the passive layer of stainless steel, a pit will appear.Pitting (depressions, scars, or cavities) occurs when corrosion is allowed to progress unchecked.An extreme chemical reaction can also cause pitting.Chemicals on sterilization or biological indicators are extremely corrosive to stainless steel and can even cause pitting on an instrument in a single sterilization cycle.Pitting disrupts the integrity of the instrument, changing the way it functions and leading to eventual breakage.When pitting is noted on an instrument, it should be immediately returned to a scanlan-authorized facility to prevent further damage.Corrosion first appears on non-smooth surfaces of instruments, such as box locks, fulcrums, serrations, or knurling, and indicates improper cleaning and care procedures.Early forms of corrosion can be scrubbed away (using only a soft bristle brush).If the corrosion cannot be easily removed, the instrument should be returned to scanlan for repair or restoration to original specifications whenever possible.
 
Event or Problem Description
"during cabg, while aorta was clamped with gross clamp, it suddenly broke by its self.Surgeon was notified and it was removed from the operating field." as reported.

Brand Name
SCANLAN® MULTI-PURPOSE CLAMP
Common Device Name
MEDIUM VASCULAR CLAMP
Manufacturer (Section D)
SCANLAN INTERNATIONAL
one scanlan plaza
saint paul MN 55107 1629
Manufacturer (Section G)
SCANLAN INTERNATIONAL
one scanlan plaza
saint paul MN 55107 1629
Manufacturer Contact
mark watson
one scanlan plaza
saint paul 55107-1608
6517285759
MDR Report Key19515622
Report Number2126670-2024-00005
Device Sequence Number3315097
Product Code DXC
UDI-Device Identifier00846159007442
UDI-Public00846159007442
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2002-16
Device Catalogue Number2002-16
Device Lot NumberBC3A1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexMale
Patient Weight80 KG